Am I applying too LITTLE or too MUCH progesterone? I'M CONFUSED!!! Part 2
(North East, Pennsylvania, United States)
I first realized I must be experiencing some Adrenal issues, and was probably dealing with a ton of Cortisol issues from the 8 solid weeks of non-stop physical and emotional stress I had just gone through, which is what probably sent me over the edge into my hypertensive crisis. I started a very regimented eating program back on January 2 2014. I am eating NO preservatives, NO grains, trying to eat as much organic as I can, eating 5-7 servings of vegetables a day and 2 servings of fruit, also seeds, nuts and proteins (mainly chicken and fish). I am averaging around 1250-1500 calories a day. I started exercising again, but worked up to it slowly. I started walking at 3MPH for 30 mins 4-5x a week. I still keep that schedule, but have slowly added sprints in. I can now run 3/4 of a mile non-stop and can sprint up to 6.5 MPH for 1.5 min increments.
After researching I realized I was most likely also suffering from peri-menopause. My many years of suffering from progesterone deficiency came to my memory. I realize now, it was probably the cause of my Adenomyosis and hysterectomy and years of hemorrhaging . So I started on Emerita ProGest.
This is what I've been taking:
CYCLE ONE: I started the Progest on day one of my cycle in February (I still have my cervix, so I have slight staining on the first day of my cycle...so I can at least tell when I'm supposed to get my period and what day of my cycle I'm on). I took 1/8tsp twice a day the first week. I FELT FANTASTIC!!!! My anxiety attacks diminished greatly and my dizziness all but went away. I even lost four pounds that first week! I then realized I might not be taking enough, so I upped my dose to 1/4 tsp twice a day the following week. By the third week, I started having some relapse symptoms, so I upped my dose to 1/2 tsp twice a day. For the first time in decades, I got my "period" (my cervical staining) exactly 28 days after my previous cycle (it had been coming at day 23-25). I had lost a total of 6 pounds that month.
CYCLE TWO: I dutifully stopped the progesterone cream completely for 6 days for a cycle break. I definitely started to feel the anxiety increase during that time, so I re-started the cream on day 6 instead of day 7 of my cycle. I also re-started with the full 1/2tsp dose 2x a day dosage (I didn't titrate up like the previous cycle). The first night of restarting I had a horrible time with a pounding and racing heartbeat. I also got a bad headache. This resolved a few days later. I felt myself ovulate only a few days later (about a full week early). I definitely didn't feel as good this cycle as I had the last. Started getting dizzy spells on and off again. A little more anxiety than the previous month. I started taking a dime size dose of progesterone in the afternoon trying to boost my levels. My breasts got VERY tender for all of week 2. I also seemed to retain a lot more water and I got a bad headache for a few days before I got my "period" (which came a FULL WEEK EARLY). Plus I only dropped 2 pounds this cycle.
CYCLE THREE: Because I had only been on the progesterone for 16 days when my last period started, I didn't take a cycle break with the progesterone this time, but I did at least bump it down to 1/8 tsp twice daily for first 4 days of this new cycle. I bumped back up to 1/2 tsp twice daily two days ago (which was day 6). When I did, I once again noticed racing, pounding heart beats that night, but it wasn't as bad as last time. I'm still retaining premenstrual water from the last cycle. My BP is also creeping back up the past few days. Thinking that the 80-90 mg of progesterone may not be enough, I'm now taking an additional full dose in the afternoon, but I'm also noticing a headache coming on after I do.
I'm now on day 8 of cycle three and I'm so confused and don't know what to do. The weird thing is, the first month when I started with a small dosage and worked my way up, all seemed perfect. I didn't even get the Estrogen Dominance side-effects that many people get upon starting the cream. Yet the following month when I started strong, everything seemed messed up and I had a ton of premenstrual symptoms that I don't normally have and my "period" came a full week early. Now I'm into my third cycle and really don't know what to do. I seem to be continually upping the dose, but not truly seeing the benefits of doing so, yet I'm terrified to lower it either and go back to no progress at all. I'm so confused. Am I taking too much or too little? I've read so many conflicting reports of saturating your fat and building up the progesterone in your system and becoming progesterone resistant vs not taking enough to overcome the estrogen. So, am I taking too much or too little? I really need some advice here. Can someone please help me figure this out?
In addition to the Progesterone Cream. I am also taking:
Live Probiotics twice daily
600mg Magnesium Citrate
Grape Seed Extract
Any help would be greatly appreciated. I just want to be healthy and whole again.